Blood Tests - TSH results

Having not feeling too well lately (tired, fuzzy headed, stomach issues) I requested a blood test. Everything came back as normal but TSH had risen since my last blood test in November.

My results since Nov 2012 have been:

11/12 T4 15.4

TSH 2.81

2/13 T4 13.5

TSH 4.3

Triiodothyronine 5.1

11/13 TSH 0.05

1/14 T4 15.1

TSH 1.16

7/14 TSH 2.35

10/14 TSH 2.22

2/15 TSH 3.17

I'm diagnosed Hashimotos, & I was taking 125 levothyroxine which was reduced to 100 some time ago. Unfortunately I can't remember when exactly....would that have been after 2/13 blood test or 11/13?

Judging by my TSH scores I can see my level fluctuates but generally within the so called 'normal' range. I would like to understand what causes the fluctuations & what they could be a reaction to? I had felt quite well towards the end of the year & up till a few weeks back but something seems to have happened to change that. Could it be the rise in my TSH? Would I benefit from returning to my higher dose of 125 or a reduction in dose? Is it the case that the higher the TSH, the more thyroxine I need or visa versa?

3 Replies

oldestnewest
  • Your TSH of 3.17 on 7/15 is high for someone on levothyroxine. If you have the ranges that go with your final test it would be helpful I think you need an increase if you've also got clinical symptoms again. If we are on levo our TSH should be around 1 or slightly above or slightly below but not in the 'normal' range.

    Someone who has hashi's will respond to you.

  • TSH fluctuates around 75% according to the time of day and time of year. It is not a very useful test of thyroid status unless you have Free T3 and Free T4 as well. However, if you are on medication and have a rising TSH, and also feel worse, it is likely that you are undermedicated and that T4 and T3 are also low. Can't see any reason in those results for your meds to have been lowered.

  • Thanks very much for your responses, my GP has agreed to increase my dose to 125 on alternate days & review it in a few months. I did feel pretty much ok on 125 before, but then have struggled a bit since the dose was reduced & lost the weight I'd gained previously unfortunately (I've been thin all my life & looked better with a bit more weight).

You may also like...